Effexor XR (venlafaxine HCl) Extended-Release Capsules and Effexor (venlafaxine HCl) - page 2

Overdosage may be associated with an increased risk of fatal outcome compared to that observed with SSRI antidepressant products. More... Effexor XR (venlafaxine HCl) Extended-Release Capsules... Read More

  1. by   kittencat
    do u guys take it in the am or pm?
  2. by   lossforimagination
    I took Effexor XR years ago until my coworkers told me that I was becoming manic from it. I had the zaps on withdrawal, but I stopped it. Problem with taking antidepressants is it can make you uninsurable, (or a least cause a problem with preexisting medical condition).

    My current home health employer doesn't offer health insurance, and I have been denied individual health insurance because of a history of taking antidepressants. (Not that I can afford the over $400/month price tag for individual health insurance anyway!)

    I'm no longer depressed due to a healthier lifestyle, such as drastically reducing the diet soda intake, little or no fast food, reducing fried foods and red meat, almost never eat crap like french fries or donuts, reducing sugar and wheat intake, and increasing fresh fruits and veggies. I exercise almost daily by brisk walking 3-4 miles or going to the gym to work with weights. I also recommend taking fish oil capsules.....along with other high quality supplements such as probiotics. Fish oil really works for depression, if you take enough of it daily.

    Also, I stopped using the typical brands of soap and skin care products. Have you ever read the labels? Chemicals, chemicals, chemicals (such as antifreeze.) Those chemicals are absorbed through your skin and have to be detoxified by your liver. The average liver is already taxed from the garbage in prepared and fast foods and all the prescription drugs people dont' need to take. The only necessary ingredients in soap and shampoo is coconut oil, olive oil, or other plant oils. I get skin care stuff from health food stores and read the labels. I also quit working nights and started sleeping enough. If you take good care of yourself, by watching what you put in your body, your depression will improve, but it might require a job or life makeover as well.
  3. by   Pat_Pat RN
    If we all work healthy first shift, then who will take care of the patients in the middle of the night??

    I do agree that some depression can be relieved by the things you list (if not OVER-list) but there have always been depressed people, and McDonalds wasn't founded till the 40's I think.....

    Pat
  4. by   RNOTODAY
    I started takung effexor about 6 months ago, after taking prozac, that stopped working... I guess it is working.... however, I wasnt aware of all the s/e's if I were to stop taking it... my doc ddint elaborate, and I guess I didnt do too much research....I am still depressed, and still have "issues", but I can at least "function" partly while on it....
    oh, by the way... when increasing your dose, how long til you feel desired effect? ( I know its different for everybody, just curious how you guys felt)
  5. by   lossforimagination
    Article about depression from a pro-pharmaceutical drug mental health website:

    http://www.healthyplace.com/Communit...ernative_4.asp
  6. by   KaroSnowQueen
    I guess I'm in the minority. I have been on Effexor XR for almost five years. It is a wonder drug for me. My dosages have varied between 75 and 225 daily, currently on 150 q am. I have had very few side effects, and plan to take it probably the rest of my life. The difference between life without it, and life with it is a very very big one, and can't see going back to the way I used to feel. My depression is chemical, not situational, so not a lot of chance of it abating naturally.
    I have had the very vivid dreams, and continue to have them occasionally. I don't see this as a bad thing, just wake up sometimes going "what the...".:smilecoffeecup:
  7. by   grimya
    I've been taking effexor for a few years now and I don't know how I got along without it. Although going off it is hell, that's for sure. Ive' gone off it twice to see if I still needed to be on it, and both times the answer was yes. But the brain zaps and nausea are very difficult to deal with.
  8. by   missmiamoore
    Quote from KaroSnowQueen
    I guess I'm in the minority. I have been on Effexor XR for almost five years. It is a wonder drug for me. My dosages have varied between 75 and 225 daily, currently on 150 q am. I have had very few side effects, and plan to take it probably the rest of my life. The difference between life without it, and life with it is a very very big one, and can't see going back to the way I used to feel. My depression is chemical, not situational, so not a lot of chance of it abating naturally.
    I have had the very vivid dreams, and continue to have them occasionally. I don't see this as a bad thing, just wake up sometimes going "what the...".:smilecoffeecup:

    I also believe Effexor-XR to be a wonder drug. I am currently on 150 mg every morning. I have been able to cut back on my dosage very slowly by alternating doses and counting beads, avoiding brain zaps and other side effects. However, my depression comes back full force when I get down to around 75 mg. I take this drug like a type 1 diabetic takes their insulin. I believe I will be on it for the rest of my life and am fine with that.

    My only concern and my husband's as well is the potential effects it can have on a pregnancy. He actually does not want to have children with me until I come off this medication. I refuse to come off of it. I have read that it is a class C medication and no teratogenic effects have been noted as of yet.

    How do those who take this medication feel about taking it during a pregnancy and/or breastfeeding? I feel that my taking it would outweigh the potential risk of me becoming suicidal and neglectful of myself and child. My husband is 100% not okay with the idea of our child being formed in my body while this medication is in my system. Any ideas/suggestions would be greatly appreciated.
  9. by   chenoaspirit
    I found this on an effexor website:
    PREGNANCY and BREAST-FEEDING: Effexor may cause harm to the fetus if it is used during the last 3 months of pregnancy. If you become pregnant, contact your doctor. You will need to discuss the benefits and risks of using Effexor while you are pregnant. Effexor is found in breast milk. Do not breast-feed while taking Effexor .
    This website is http://www.drugs.com/cdi/effexor.html

    Any drug carries a potential risk to a fetus. All drugs have effects on every body part. If you are taking Effexor during pregnancy, once that baby is born it will go thru withdrawals just like you would and the withdrawals are horrific. Usuallly, with any drug that turns out teratogenic, the effects arent known until its too late. Why risk it. I refused taking any medication until my daughter was born. I take Effexor and it does make me feel better (avoiding withdrawal effects). Its when you try to stop taking it is when you realize what form of drug it is. Why dont you discuss this with your doctor and see what the alternatives are. Even if you have to wean off it, then restart it once you give birth. Or try to take the minimal dose you can tolerate. My doctor said that the benefit of Effexor is the first year, after that your body should be accustomed to the way it makes you feel and shouldnt need it. He also said that after about a year it no longer really helps you. Now, I dont know if thats true or not. I do know that I was depressed, suicidal, socially impacted, majorly depressed prior to taking Effexor. It truely saved me. Ive been taking it now for about 4.5 years. And I can honestly say that the only reason I take now is to avoid the withdrawals. I went without it for a month, yes I felt alittle depressed but it was becasue of my dependency on the drug and having to go thru the withdrawals. I ended up having to start it again becasue even after a month I was still eperiencing the withdrawals. I didnt wean, which is what Im doing now. Im down to 37.5 mg from 225 mg. Huge difference and as I decrease my dose I feel so much better physicallly. I just wouldnt put my unborn baby thru a risk for my own benefit. I know that sounds harsh, I dont mean for it to. If you think you may become suicidal, then close monitoring should take place. You shouldnt try to work like that. Counselling would be great benefit maybe. You really really need to discuss this with your doctor.
  10. by   chenoaspirit
    Oh also, if you did need to stop taking it, it would only be for the duration of your pregnancy.
  11. by   Babs0512
    I'm currently on Effexor xl 225mg daily. I'm not trying to wean off of it, but I have noticed that I sweat excessively. Does anyone else have this problem with Effexor? I also take Seroquil 300mg HS, this can make you sweat as well.

    It's awful trying to appear "professional" with sweat rolling down your face and dripping off your hair, no joking. Has anyone else experience this, what did you do about it.

    Thanks
  12. by   chenoaspirit
    Sweating is one of the side effects of taking Effexor. I experience the same thing. But now I sweat also because I had a hysterectomy and have hot flashes on top of it so imagine how much I sweat NOW. lol. Its funny because some patients comment on it and say "wow, you are working so hard!" which I am, but its funny.
  13. by   Nurset1981
    Thank God I'm not the only one with the same issues! I've been taking it for 6 years and even though its worked great for me what a PITA! For some stupid reason they only released the patent for the 75mgs and not the XR tabs. God forbid it be a little cheaper for me!! I get the worst migraines if I'm even an hour or so late taking it.

close